Thread Rating:
  • 0 Vote(s) - 0 Average
  • 1
  • 2
  • 3
  • 4
  • 5
Benzodiazepine withdrawl, A lesser known tapering tool
#1
Hey guys just wanted to share some knowledge and hope that it can benefit someone actively in BWD, or are planning a taper or discontinuation.
There is a drug called Librax  is (Brand name) generic name is (chlordiazepoxide and clidinium bromide).  Prescribed for stomach discomforts but can be used as a tapering tool for benzodiazepines discontinuation and withdrawl symptoms.   It contains a small amount of Chlordiazepoxide aka Librium one of the first benzos synthesized.....In very small amounts.  The amount of chlorodiazepoxide or Librium are so small that DEA and other authorities have classafied it as a non-controlled drug.   It has just enough chlorodiazepoxide librium in it to ease active withdrawl symptoms and has a very very long half life.   This is critical for preventing seizures, and allowing you to taper down more gradually, safely and more comfortlably.  I promise you it works, I know from experience and from a highly respected Diplomat of addiction medicine Medical Doctor I know.   Its much easier to obtain  with or without a prescription.   Doctors are much more comforable writing scripts for it and it will make you more comfortable during the process.

Just wanted everyone to be aware of this as an option, more importantly a great taper and safety tool. 


Stay well
Reply
#2
Sounds like it may be useful,wonder if it has same name EU side of the pond ? Trouble with asking a doc to prescribe something they automatically seem to assume you want a med to just abuse, sad state of affairs indeed.Useful post maybe though Chris.
Mind the Gap Please. Exclamation
Reply
#3
Since my Dr. is hinting he going to cut me off, I think I'll ask him about this for tapering purposes. Another tool in the box along with Inderal. Thanks Chris.
Reply
#4
Or you could just slowly taper off. You’ll never fully escape the symptoms, but slowly removing the active ingredient is really the only way. You can cut the dose pretty severely without much notice, but when you get to the long stretches and low doses at the end they will be quite noticeable. Not terrible in my own opinion. The headache stinks, but the insomnia is the worst part. Easily solved with zzzquil or similar. And drink a LOT of water.
Cool   Be healthy. Be happy. Be safe.  Cool
Reply
#5
Thanks for the info!
There are remarks that sow and there are remarks that reap.  Cool
Reply
#6
I agree Audrey. I kicked PK’s six years ago the same way. That wasn’t nearly as difficult.
Cool   Be healthy. Be happy. Be safe.  Cool
Reply
#7
(10-03-2018, 02:58 AM)Chris5555 Wrote: Hey guys just wanted to share some knowledge and hope that it can benefit someone actively in BWD, or are planning a taper or discontinuation.
There is a drug called Librax  is (Brand name) generic name is (chlordiazepoxide and clidinium bromide).  Prescribed for stomach discomforts but can be used as a tapering tool for benzodiazepines discontinuation and withdrawl symptoms.   It contains a small amount of Chlordiazepoxide aka Librium one of the first benzos synthesized.....In very small amounts.  The amount of chlorodiazepoxide or Librium are so small that DEA and other authorities have classafied it as a non-controlled drug.   It has just enough chlorodiazepoxide librium in it to ease active withdrawl symptoms and has a very very long half life.   This is critical for preventing seizures, and allowing you to taper down more gradually, safely and more comfortlably.  I promise you it works, I know from experience and from a highly respected Diplomat of addiction medicine Medical Doctor I know.   Its much easier to obtain  with or without a prescription.   Doctors are much more comforable writing scripts for it and it will make you more comfortable during the process.

Just wanted everyone to be aware of this as an option, more importantly a great taper and safety tool. 


Stay well

Guys I honestly hope this helps someone,  it helped me get through the tail end of my withdrawl which  is very important.   Ive seen alot of people give up on quitting at the tail end or last phases, because of discomfort, depression, agony and just sick of feeling bad.   This was the epic tool I neeeded at the time that got me thru it.   I was just astounded that Librax could contain Chlordiazepoxide or Librium and not be DEA sheduled.  Dont get me wrong im so glad its not.    There are a couple other options that arent quite as effective but definitely worth mentioning.   Ill do a 2nd thread with 2 other options that are effective, non-controlled, more assesable and effective.  It may help someone, somebody may have access to these and I guarantee it will improve their discomfort throughtout the process, and keep them safe from seizures.   Remember its available as a generic as well, its easier to ask your doctor for that vs a stright up scheduled benzo, opioid, or stimulant.  Just tell them that you have used it in the past and it has worked better than anything else.   I am so glad yall have expressed interest in it and learned something that I guarantee will help.   Will do a  V.2 soon.   Stay well

(10-09-2018, 03:45 PM)Shogun Wrote: Or you could just slowly taper off. You’ll never fully escape the symptoms, but slowly removing the active ingredient is really the only way. You can cut the dose pretty severely without much notice, but when you get to the long stretches and low doses at the end they will be quite noticeable. Not terrible in my own opinion. The headache stinks, but the insomnia is the worst part. Easily solved with zzzquil or similar. And drink a LOT of water.

That damn insomnia gets me everytime too!!!!  Its horrible.    I thought I was going to lose it literally,  i had the sensation that my eyes were opened wide during the debacle.   Very uncomfortable sensation that is difficult to remedy.

(10-09-2018, 04:58 PM)Audrey Hepburn Wrote: Thanks for posting this Chris. I think it is going to help a lot of people.  
Tapering can be hell for some, and everyone has a different experience with it.  Shogun, it sounds like you found what works for you, which is good.  But others have a harder time and also have medical issues involved, including seizures.
Having another avenue to explore is going to help many with their tapering.

So very welcome, ill do a version 2 of the thread and list a couple others that are effective as well, and more accesible and not controlled.
Reply
#8
(10-12-2018, 02:32 AM)Aquarius Wrote: All very useful information. As much as I would love to not have to use another medication to get off this medication (benzo), it may be necessary because of work etc. Because I am coming off two things (opiate+benzo) it makes it a bit hatder especially during post acute wd. Just wondering how dependant I am for using benzo every day for one year. Is there even a timeline for dependancy and how hooked in you are?
Been on and off the benzos for about 6 years, but in the last year took them daily.
Reply
#9
(10-12-2018, 02:32 AM)Aquarius Wrote: All very useful information. As much as I would love to not have to use another medication to get off this medication (benzo), it may be necessary because of work etc. Because I am coming off two things (opiate+benzo) it makes it a bit hatder especially during post acute wd. Just wondering how dependant I am for using benzo every day for one year. Is there even a timeline for dependancy and how hooked in you are?
Been on and off the benzos for about 6 years, but in the last year took them daily.

Ah, that's difficult. Are you going to come off one and then the other? I guess you could do the opiate first since the withdrawal will be quicker and then do a slow and steady taper off the benzo.

In relation to other points people have made:

I agree about the problem of suggesting a medication to a doctor. The way I have managed that is to write it down and make out that some pharmacist I know mentioned it, or a friend who has a similar problem told me about it. I'm then careful to mispronounce the med. I know it sounds silly, but it lets your doctor have control as they can correct your pronunciation, but now they are talking about the drug you want which can help.

I have also heard people really struggling at the end of tapers. Sometimes it is because their taper schedule isn't done by percentage, but by a specific mg reduction. So at the start that's pretty easy, but by the end you might be making a 50% cut or something. Of course that doesn't account for all of it. In devising my own taper (based on Ashton), the end stage is incredibly slow and steady with tiny reductions. At that point I'll have to use volumetric dosing as I won't be able to cut a pill with enough precision. To combat the psychological dependence I plan to continue taking the liquid each day for a while after I've reached zero, since by then it will be an established routine. But I think you can only make such tiny reductions by having diazepam in a solution and then very carefully measured with a 1ml syringe. I guess someone who tapered down but could make the final jump to zero would still have reduced their tolerance, so that's still good in itself (I would think).

Good luck to anyone tapering as everyone on this forum knows it is a serious business and hard to do. Thanks to Chris5555 for the original advice.
Reply
#10
My advice is don’t try and get off Benzo’s and bups at the same time. It can be done... I have done it but it is horrible and could take months. As shogun said. Drink lots of water. I remember fainting numerous times because I wasn’t keeping water in my body.
Reply


Forum Jump:


Users browsing this thread: 1 Guest(s)